Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Miami, FL

March 11, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at Mar 11, 2007, 5:37 AM EDT for Collier County, Florida. It took effect at Mar 11, 2007, 9:50 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2007, 5:37 AM EDT (09:37 UTC)
In effect from
Mar 11, 2007, 9:50 AM EDT
Expired
Mar 11, 2007, 6:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 110937
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
537 AM EDT SUN MAR 11 2007

...RED FLAG WARNING FOR GLADES, HENDRY AND INLAND COLLIER COUNTY
FROM 1 PM TO 6 PM EDT THIS AFTERNOON...

FLZ063-066-070-112200-
/O.NEW.KMFL.FW.W.0020.070311T1700Z-070311T2200Z/
GLADES-HENDRY-EASTERN COLLIER-
537 AM EDT SUN MAR 11 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON. 

DRY AIR WILL REMAIN IN PLACE OVER SOUTH FLORIDA TODAY...AND WITH
TEMPERATURES EXPECTED TO REACH THE LOWER TO MID 80S OVER
GLADES...HENDRY AND INLAND SECTIONS OF COLLIER COUNTY THIS
AFTERNOON...RELATIVE HUMIDITY VALUES WILL ONCE AGAIN DROP INTO THE
30 TO 35 PERCENT RANGE OVER THESE AREAS FOR UP TO FOUR HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS82 KMFL 111350
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EDT SUN MAR 11 2007

...RED FLAG WARNING FOR ALL OF GLADES...HENDRY AND COLLIER
COUNTIES FROM 1 PM TO 6 PM EDT THIS AFTERNOON...

FLZ069-112200-
/O.EXA.KMFL.FW.W.0020.070311T1700Z-070311T2200Z/
WESTERN COLLIER-
950 AM EDT SUN MAR 11 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON.

DRY AIR WILL REMAIN IN PLACE OVER SOUTH FLORIDA TODAY...AND WITH
TEMPERATURES EXPECTED TO REACH THE LOWER TO MID 80S OVER MOST OF 
GLADES...HENDRY AND COLLIER COUNTIES THIS AFTERNOON...RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP INTO THE 30 TO 35 PERCENT
RANGE FOR UP TO FOUR HOURS. ADDITIONALLY...NORTHEASTERLY WINDS IN
THE 10 TO 20 MPH RANGE JUST ABOVE THE SURFACE WILL MIX DOWNWARD
AND OPPOSE ANY INLAND MOVEMENT OF THE WEST COAST SEA BREEZE THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

FLZ063-066-070-112200-
/O.CON.KMFL.FW.W.0020.070311T1700Z-070311T2200Z/
GLADES-HENDRY-EASTERN COLLIER-
950 AM EDT SUN MAR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THIS
AFTERNOON.

DRY AIR WILL REMAIN IN PLACE OVER SOUTH FLORIDA TODAY...AND WITH
TEMPERATURES EXPECTED TO REACH THE LOWER TO MID 80S OVER MOST OF 
GLADES...HENDRY AND COLLIER COUNTIES THIS AFTERNOON...RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP INTO THE 30 TO 35 PERCENT
RANGE FOR UP TO FOUR HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

70/DD
000 
WWUS82 KMFL 111839
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EDT SUN MAR 11 2007

...RED FLAG WARNING FOR GLADES...HENDRY AND COLLIER COUNTIES FROM
1 PM TO 6 PM EDT THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FOR GLADES...HENDRY AND COLLIER 
COUNTIES FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...

FLZ063-066-069-070-112200-
/O.NEW.KMFL.FW.A.0012.070312T1700Z-070312T2300Z/
/O.CON.KMFL.FW.W.0020.000000T0000Z-070311T2200Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
239 PM EDT SUN MAR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 6 PM EDT
THIS AFTERNOON.

THE PRESENCE OF A DRY AIRMASS WILL CONTINUE ACROSS THE INTERIOR
PORTION OF SOUTH FLORIDA FOR THE REMAINDER OF SUNDAY AFTERNOON
AND MONDAY AFTERNOON. FURTHERMORE...AFTERNOON TEMPERATURES ARE
EXPECTED TO REACH THE LOWER TO MID 80S OVER MUCH OF GLADES...
HENDRY AND COLLIER COUNTIES...ALLOWING RELATIVE HUMIDITY VALUES TO
FALL BELOW THE CRITICAL 35 PERCENT THRESHOLD FOR UP TO FOUR HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

70/DD
000 
WWUS82 KMFL 111842 AAA
RFWMFL

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT SUN MAR 11 2007

...RED FLAG WARNING FOR GLADES...HENDRY AND COLLIER COUNTIES FROM
1 PM TO 6 PM EDT THIS AFTERNOON... 
...FIRE WEATHER WATCH IN EFFECT FOR GLADES...HENDRY AND COLLIER
COUNTIES FROM MONDAY AFTERNOON THROUGH MONDAY EVENING...

FLZ063-066-069-070-112200-
/O.CON.KMFL.FW.W.0020.000000T0000Z-070311T2200Z/
/O.CON.KMFL.FW.A.0012.070312T1700Z-070312T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
242 PM EDT SUN MAR 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING.

THE PRESENCE OF A DRY AIRMASS WILL CONTINUE ACROSS THE INTERIOR
PORTION OF SOUTH FLORIDA FOR THE REMAINDER OF SUNDAY AFTERNOON
AND MONDAY AFTERNOON. FURTHERMORE...AFTERNOON TEMPERATURES ARE
EXPECTED TO REACH THE LOWER TO MID 80S OVER MUCH OF GLADES...
HENDRY AND COLLIER COUNTIES...ALLOWING RELATIVE HUMIDITY VALUES
TO FALL BELOW THE CRITICAL 35 PERCENT THRESHOLD FOR UP TO FOUR
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

70/DD
000 
WWUS82 KMFL 112211
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SUN MAR 11 2007

...RED FLAG WARNING FOR GLADES...HENDRY AND COLLIER COUNTIES FROM
1 PM TO 6 PM EDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN
EFFECT FOR GLADES...HENDRY AND COLLIER COUNTIES FROM MONDAY
AFTERNOON THROUGH MONDAY EVENING...

FLZ063-066-069-070-120730-
/O.EXP.KMFL.FW.W.0020.000000T0000Z-070311T2200Z/
/O.CON.KMFL.FW.A.0012.070312T1700Z-070312T2300Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
611 PM EDT SUN MAR 11 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. 

DRY CONDITIONS ARE EXPECTED OVER WESTERN INTERIOR SECTIONS AGAIN
MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
BELOW 35 PERCENT FOR SEVERAL HOURS MONDAY AFTERNOON ACROSS
PORTIONS OF GLADES...HENDRY AND COLLIER COUNTIES. THEREFORE...A
FIRE WEATHER WATCH CONTINUES IN EFFECT FOR THOSE COUNTIES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 11, 5:30 AM EDT, 7 minutes earlier.

Area forecast discussion, Mar 11, 5:30 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT SUN MAR 11 2007

.SYNOPSIS...
STABLE ATMOSPHERIC CONDITIONS ARE EXPECTED ACROSS SOUTH FLORIDA
PENINSULA AND SURROUNDING COASTAL WATERS THROUGH THE REMAINDER OF
THE WEEKEND AND AT LEAST THROUGH EARLY NEXT WEEK. THE SOUTHEAST IN
GENERAL WILL BE UNDER THE INFLUENCE OF A MID TO UPPER LEVEL RIDGE
AND A SURFACE RIDGE WILL MIGRATE FROM THE GREAT LAKES AREA AND BUILD
ACROSS THE SOUTHEAST STATES THROUGH MONDAY. THIS COMBINATION AND
LACK OF OF ANY APPRECIABLE MOISTURE WILL MAINTAIN DRY WEATHER
ACROSS SOUTH FLORIDA AND VICINITY THROUGH AT LEAST MID WEEK.

LATER NEXT WEEK A MID TO UPPER LEVEL LOW IS FORECAST TO BEGIN TO
ENTER THE NORTHERN GULF OF MEXICO AND EXTEND ITS INFLUENCE
EASTWARD TO THE GULF WATERS AND EVENTUALLY SOUTH FLORIDA. BUT
GUIDANCE INDICATES THAT THE LOW...ORIGINATING ACROSS THE DESERT
SOUTHWEST NOW...IS FORECAST TO BE NEARLY STATIONARY FOR NEARLY 48
HOURS JUST WEST OF TEXAS BEFORE MOVING EASTWARD TOWARD THE
NORTHERN GULF. SO OBVIOUSLY THERE IS A LOT OF UNCERTAINTY IN THIS
SCENARIO BUT SOME WEATHER HAS BEEN INTRODUCED INTO THE FORECAST
LATE NEXT WEEK. IN ADDITION...THE GUIDANCE INDICATES A SURFACE
RIDGE COMING ACROSS THE NORTHERN PLAINS STATES AND BUILDING ACROSS
THE SOUTHEAST BY NEXT WEEKEND...WITH STRONG NORTHERLY WINDS
FORECAST ACROSS SOUTH FLORIDA THAT WOULD BRING IN UNSEASONABLY
COOLER TEMPERATURES. NEED TO EMPHASIZE AGAIN THE OBVIOUS
UNCERTAINTY IN THIS SCENARIO...AND SCALED BACK THE CONSIDERABLE
WINDS FORECAST AND THE TEMPERATURE IMPACTS. WILL HAVE TO WAIT AND
SEE HOW THIS SCENARIO PLAYS OUT NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL...EXCEPT FOR SOME PATCHY 4-5SM VSBYS IN
FOG EARLY THIS MORNING AND AGAIN LATE TONIGHT/MON MORNING OVER
INTERIOR AND WEST COAST AREAS. DRY LOW LEVEL AIRMASS WILL PRECLUDE
WIDESPREAD LOW VSBYS IN FOG...AS WELL AS KEEPING ANY BRIEF BKN LYRS
ABV 3000 FT. LAND BREEZE EARLY THIS MORNING WILL SWITCH TO ONSHORE
BOTH E AND W COAST TERMINALS BY 16Z.

&&

.MARINE...
A SATELLITE QUICKSCAT PASS NEAR 00Z SUNDAY INDICATED NORTH TO
NORTH NORTHEAST FLOW ACROSS THE ATLANTIC WATERS WHICH IS IN LINE
WITH LATEST GUIDANCE AND ITS INTERACTION WITH THE GULF STREAM SHOULD
KEEP LOCAL ATLANTIC GULF STREAM WATERS NEAR 7 FEET TODAY AND
TONIGHT AND POSSIBLY INTO MONDAY. SO THE SMALL CRAFT ADVISORY
CONTINUES FOR THE LOCAL ATLANTIC COASTAL WATERS.

A NORTHEAST SWELL COULD BEGIN TO REACH PORTIONS OF PALM BEACH
COUNTY TODAY. LATEST MARINE GUIDANCE AND BUOY OBSERVATIONS INDICATE
THAT THE SWELL PERIOD COULD BE NEAR 9 TO 10 SECONDS AND THE
SIGNIFICANT WAVE HEIGHT NEAR 8 TO 9 FEET. SO THERE MAY BE ENOUGH
ENERGY IN THE SWELL TO REACH WATERS OFF PALM BEACH COUNTY TODAY
AND HAS BEEN MAINTAINED FROM PREVIOUS FORECAST. SHOULD KNOW MORE
TODAY WITH BEACH CAMS OR LOCAL REPORTS INDICATING PRESENCE OF THE SWELL.

&&

.FIRE WEATHER...
MAIN CONCERN CENTERS AROUND LOWEST EXPECTED DEWPOINTS TODAY AND
MONDAY. TREND THE PAST FEW DAYS HAS BEEN FOR LOWER OBSERVED DAYTIME
DEWPOINTS COMPARED TO MODEL GUIDANCE BY A GOOD 3-5 DEGREES. THIS
ALONG WITH PERSISTENT SYNOPTIC PATTERN AND FORECAST SOUNDINGS
SUGGESTING SLIGHTLY LOWER MEAN RH TODAY COMPARED TO YESTERDAY WILL
RESULT IN RELATIVE HUMIDITIES ONCE AGAIN DIPPING DOWN INTO THE 30 TO
35 PERCENT RANGE FOR A FEW HOURS OVER INTERIOR SECTIONS THIS
AFTERNOON. DURATION IS THE BIG QUESTION...BUT WILL GO AHEAD AND
ISSUE THE RED FLAG WARNING FOR INLAND COLLIER...HENDRY AND GLADES
FOR THIS AFTERNOON. WILL HOLD OFF ON WATCH FOR MONDAY AS TEMPS COULD
BE A COUPLE OF DEGREES COOLER...BUT WILL LIKELY BE A CLOSE CALL ONCE
AGAIN. LITTLE CHANGE ON TUESDAY...THEN INCREASING MOISTURE ON E TO
SE WINDS WEDNESDAY THROUGH FRIDAY SHOULD LIMIT THE FIRE WEATHER
THREAT BY THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  81  67  80  69 / 0 -  -  10
FORT LAUDERDALE  81  69  81  69 / 0 -  -  10
MIAMI            82  67  81  68 / 0 -  -  10
NAPLES           82  61  82  62 / 0 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EDT THIS
     EVENING FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...60/BD
SHORT TERM/AVIATION...59/RM
Hazardous weather outlook, Mar 11, 5:30 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT SUN MAR 11 2007

FLZ063-066>075-112130-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
530 AM EDT SUN MAR 11 2007

...SEAS TO 7 FEET IN GULF STREAM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WAVES: NORTHEAST WINDS OF 10 TO 15 KNOTS WILL BUILD SEAS TO AS
HIGH AS 7 FEET IN THE GULF STREAM TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHEAST TO EAST WINDS ARE FORECAST TO INCREASE MONDAY AND
TUESDAY. THIS WILL RESULT IN AN INCREASING THREAT OF RIP CURRENTS
ALONG SOUTHEAST COAST BEACHES FOR THE EARLY PART OF THE WEEK.
SEAS WILL ALSO CONTINUE TO BE NEAR 7 FEET OVER THE ATLANTIC
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 2:39 PM EDTFire Weather WatchMFLCollier17 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.